Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Albuquerque, NM

July 26, 2006Bernalillo County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 26, 2006, 4:50 PM MDT for Bernalillo County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 4:50 PM MDT (22:50 UTC)
Expired
Jul 26, 2006, 5:45 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 10 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2006-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2006-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 262251
FFWABQ
NMC001-262345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WESTERN ALBUQUERQUE
  METRO AREA. LOCATIONS IMPACTED INCLUDE PARADISE HILLS AND TAYLOR
  RANCH. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

LAT...LON 3521 10675 3505 10680 3501 10667 3518 10661

$$

DPORTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:00 PM MDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 3:00 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED JUL 26 2006

.DISCUSSION...ACTIVE NIGHT OF CONVECTION AHEAD AS A THERMAL TROUGH
SLIDES DOWN THE BACK SIDE OF AN UPPER RIDGE CENTERED WEST AND
NORTHWEST OF NEW MEXICO. THIS THERMAL TROUGH HAS ALREADY TRIGGERED
SCATTERED THUNDERSTORMS ALONG THE EAST SLOPES OF THE SANGRES LATE
THIS AFTERNOON...AND THIS ACTIVITY WILL GRADUALLY SAG SOUTH AND
SOUTHEAST TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAIN THIS EVENING ALONG AND SOUTH OF I-40 AND WEST OF SANTA ROSA.
THEN...A FEW HEAVY RAINERS MAY LINGER NEAR AND SOUTH OF TORRANCE
AND GUADALUPE COUNTIES AFTER MIDNIGHT. GUADALUPE AND TORRANCE
COUNTIES RECEIVED 1 TO 2 INCHES OF RAIN LAST NIGHT...SO ARROYOS
AND STREAMS WILL FILL QUICKLY TONIGHT. STAY TUNED TO LOCAL MEDIA
OUTLETS FOR A FEW ARROYO AND SMALL STREAM FLOOD ADVISORIES. A FEW
THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAIN THROUGH TONIGHT NEAR THE LOWER
RIO GRANDE VALLEY AND SOUTHWEST MOUNTAINS. WE STILL EXPECT A BACK
DOOR COOL FRONT TO PENETRATE THE EAST ON THURSDAY AND PUSH INTO
THE RIO GRANDE VALLEY WITH A 15 TO 25 MPH EAST WIND BELOW CANYONS
THURSDAY EVENING.

THURSDAY THROUGH EARLY NEXT WEEK...SCATTERED TO ISOLATED THUNDERSTORMS
WILL CONTINUE TO FAVOR CENTRAL AND WESTERN AREAS AS THE 500 MB
HIGH PRESSURE CENTER SHIFTS FROM NORTHWEST OF NEW MEXICO TO NORTH
AND POSSIBLY EAST OF THE STATE. THE DISTURBANCE THAT DELIVERS
HEAVY RAIN TO CENTRAL NEW MEXICO TONIGHT MAY LINGER NEAR
SOUTHWESTERN NEW MEXICO THROUGH SATURDAY...AND LEAVE THE GILA
REGION FAVORED PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  96  66  96 /  40  20  20  20
GALLUP..........................  62  90  60  88 /  50  20  30  30
GRANTS..........................  61  90  60  87 /  50  30  40  30
GLENWOOD........................  67  89  65  89 /  50  50  50  50
CHAMA...........................  51  84  49  82 /  40  30  30  30
LOS ALAMOS......................  58  88  56  85 /  50  30  30  30
RED RIVER.......................  46  73  43  72 /  40  30  30  30
TAOS............................  54  85  53  84 /  50  30  30  30
SANTA FE........................  59  87  57  86 /  50  30  40  30
SANTA FE AIRPORT................  61  89  60  87 /  50  30  40  20
ESPANOLA........................  58  91  59  91 /  50  20  40  20
ALBUQUERQUE HEIGHTS.............  72  91  70  89 /  50  20  40  20
ALBUQUERQUE VALLEY..............  67  93  66  91 /  50  20  40  20
ALBUQUERQUE FOOTHILLS...........  68  89  66  88 /  50  20  40  20
ALBUQUERQUE WEST MESA...........  68  92  66  90 /  50  20  40  20
SOCORRO.........................  67  91  65  89 /  50  30  40  30
SANDIA PARK/CEDAR CREST.........  63  82  61  81 /  50  30  40  30
MORIARTY/ESTANCIA...............  57  90  57  87 /  50  30  40  30
CARRIZOZO.......................  63  91  61  89 /  40  20  40  30
RUIDOSO.........................  56  82  56  79 /  40  30  40  30
RATON...........................  57  87  54  88 /  40  20  20  10
LAS VEGAS.......................  59  85  55  84 /  50  30  30  20
ROY.............................  62  87  62  86 /  30  20  20  10
CLAYTON.........................  65  89  65  91 /  30  20  20  10
SANTA ROSA......................  64  94  62  92 /  40  20  30  10
TUCUMCARI.......................  68  95  68  92 /  30  20  20  10
FORT SUMNER.....................  68  95  67  91 /  20  20  30  10
CLOVIS..........................  67  94  67  90 /  20  20  20  10
PORTALES........................  67  95  67  91 /  20  20  20  10
ROSWELL.........................  72  97  70  94 /  20  20  20  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, Jul 26, 5:59 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT WED JUL 26 2006

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
559 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...
SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN
AREAS THAT HAVE SUFFERED RECENT LARGE WILDFIRES. THE POTENTIAL FOR
FLASH FLOODING NEAR AND DOWNSTREAM FROM BURNT AREAS EXISTS IN
PORTIONS OF CATRON COUNTY THURSDAY AND FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT SIGNIFICANT FLOODING.

19

In the hours before

Special weather statement, Jul 26, 1:46 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
146 PM MDT WED JUL 26 2006

NMZ004-005-011-262015-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-

...STRONG THUNDERSTORM MOVING THROUGH WESTERN SAN MIGUEL COUNTY...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTH OF EL PORVENIR.
MOVEMENT WAS SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPELLE...GALLINAS...
LOWER COLONIAS...MINERAL HILL...MONTEZUMA AND NORTH SAN YSIDRO.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 26, 2:42 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT WED JUL 26 2006

NMZ011-262115-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-

...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST TORRANCE COUNTY...

AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR MCINTOSH. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL TORRANCE
COUNTY...INCLUDING STATE HIGHWAY 41.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 26, 3:11 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT WED JUL 26 2006

NMZ005-007-262145-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-

...STRONG THUNDERSTORM MOVING THROUGH SOUTHWEST UNION COUNTY...

AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF GLADSTONE.
MOVEMENT WAS WEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL UNION
COUNTY...INCLUDING GLADSTONE AND HIGHWAY 56.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Special weather statement, Jul 26, 3:27 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT WED JUL 26 2006

NMZ003-262200-
UPPER RIO GRANDE VALLEY-

...STRONG THUNDERSTORM MOVING THROUGH CENTRAL SANTA FE COUNTY...

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES NORTHWEST OF SANTA FE.
MOVEMENT WAS NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL SANTA
FE COUNTY...GENERALLY NORTHWEST OF SANTA FE AND WEST OF TESUQUE AND
SOUTHEAST OF WHITE ROCK.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS.

DPORTER
Local storm report, Jul 26, 4:41 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             ALBUQUERQUE             35.12N 106.62W
07/26/2006  M1.00 INCH       BERNALILLO         NM   NWS EMPLOYEE

            COORS AND MONTANO

&&

DPORTER
Local storm report, Jul 26, 4:48 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             ALBUQUERQUE             35.12N 106.62W
07/26/2006  E0.75 INCH       BERNALILLO         NM   NWS EMPLOYEE

            TAYLOR RANCH AND MONTANO.

&&

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:28 PM MDTSevere Thunderstorm WarningABQBernalillo62 min

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.